New Mexico, 2011

Drought in New Mexico, June 28 to 30, 2011

June 28 to 30, 2011 · NWS ABQ · 2 events in 2 counties and zones

Severe (D2) drought developed across the San Juan and Chuska Mountains late in June. After a near to above normal precipitation for the winter and spring, next to no precipitation fell in June.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Severe (D2) drought developed across the San Juan and Chuska Mountains late in June. After a near to above normal precipitation for the winter and spring, next to no precipitation fell in June. This combined with above normal temperatures and windy conditions led to the worsening drought. These drought conditions are expected to continue into July. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 8:47 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 27, 8:47 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 PM MDT MON JUN 27 2011

.UPDATE...
QUICK UPDATE TO FOCUS POPS WHERE CURRENT CONVECTION RESIDES.
MODELS HANDLING CURRENT SHOWER AND THUNDERSTORM ACTIVITY VERY
POORLY...BUT BELIEVE MUCH OF THIS ACTIVITY WILL DIMINISH BY THE
MIDNIGHT HOUR...WITH ONLY A FEW STORMS PERSISTING THEREAFTER.
ASIDE FROM GUSTY WINDS...A LOT OF LIGHTNING HAS BEEN ASSOCIATED
WITH THE STORMS ACROSS THE EASTERN PLAINS. THIS MAY RESULT IN A
FEW LIGHTNING STARTED GRASS FIRES. THOUGH...SOME STORMS HAVE BEEN
WET. 0.84 INCHES OF PRECIP WAS REPORTED FIVE MILE NORTH OF CLOVIS.

OTHERWISE...MINOR TWEAKS TO SKY/QPF GRIDS. UPDATES ALREADY OUT.

34

&&

.PREV DISCUSSION...346 PM MDT MON JUN 27 2011...
SURFACE BACKDOOR COLD FRONT MOVED QUICKLY SOUTH/WEST THROUGH THE
EASTERN PLAINS THIS MORNING...THEN EVENTUALLY INTO THE RIO GRANDE
VALLEY AROUND THE NOON HOUR. WIND GUSTS UP TO 35 MPH WERE NOTED IN
THE WAKE OF THE BOUNDARY. DEWPOINTS BEHIND THIS FRONT WERE UP INTO
THE MIDDLE/UPPER 50S. THIS MOISTURE SURGE HAS TEMPORARILY STALLED
AS DAYTIME MIXING CONTINUES TO BATTLE ALONG ITS WRN FRINGE. THIS
MOISTURE COMBINED WITH SURFACE BASED LIFTED INDEX VALUES OF -2C TO
-7C IS ENOUGH INSTABILITY TO SPARK ISOLATED/SCATTERED STORMS ALONG
THE ERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN. BEST INSTABILITY IS
LOCATED FROM TORRANCE TO CURRY/ROOSEVELT COUNTIES. MEANWHILE...THE
FAR NORTHEAST APPEARS TO BE A BIT MORE STABLE THAN PROGGED EARLIER.
IN FACT...SURFACE BASED CIN CONTINUES TO REMAIN FAIRLY HIGH ACROSS
THE FAR ERN PLAINS...BUT SHOULD ERODE BY LATE AFTERNOON INTO EARLY
EVENING. BULK SHEAR FROM SKC-6KM OF 30-45 KTS IS NOTED ON THE SPC
MESO-ANALYSIS PAGE FROM CENTRAL TO NRN NEW MEXICO RESPECTIVELY...
THUS ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE. PRIMARY THREAT
WILL BE DAMAGING WINDS AS HIGH LCL/INVERTED-V SOUNDINGS SUGGEST A
CONCERN FOR DOWNBURST WINDS. IF STORMS CAN BE ROOTED TO THE SURFACE
AS THEY MIGRATE EASTWARD...AND FIGHT THE CONVECTIVE INHIBITION...
THEN AN ENHANCED HAIL THREAT MAY ALSO EVOLVE. NOT OVERLY CONCERNED
ABOUT THE TORNADIC ASPECT...BUT MAYBE A ROGUE LANDSPOUT OR BRIEF
TORNADOGENESIS COULD EVOLVE. FOR THE AREAS BETWEEN THE CONTINENTAL
DIVIDE TO THE RIO GRANDE VALLEY...THE CONCERN WILL BE DRY STORMS.
PRECIPITATION WILL LIKELY DISSIPATE BY LATE EVENING IN THE CENTRAL
PORTIONS OF THE STATE...WHILE ACTIVITY IN THE EAST MAY PERSIST INTO
EARLY TUESDAY MORNING. CANYON BREEZES WILL LIKELY REDEVELOP THIS
EVENING AND PERSIST THROUGH MUCH OF THE EVENING/OVERNIGHT HOURS.

FOR TUESDAY...THE UPPER LEVEL HIGH WILL REMAIN POSITIONED OVER ERN
NM/WRN TEXAS...KEEPING MUCH OF THE ERN PLAINS DRY BENEATH A HEALTHY
REGION OF SUBSIDENCE. IN FACT...ANY COOLING TODAY BEHIND THE FRONT
WILL BE OVERCOME TOMORROW WITH HIGH TEMPS ABOVE JUNE NORMALS. ANY
LINGERING MOISTURE IN WRN/CENTRAL NEW MEXICO SHOULD INTERACT WITH
AFTERNOON INSTABILITY TO SPARK ISOLATED TO POSSIBLY SCATTERED HIGH
BASED STORMS. 700MB DEWPOINT DEPRESSIONS GREATER THAN 20C WILL BE A
LOT TO OVERCOME...THUS MUCH OF THE ACTIVITY WILL BE DRY IN NATURE...
CAPABLE OF GUSTY DOWNBURST WINDS.

WITH A LACK OF ADDITIONAL MOISTURE ADVECTION...PCPN CHANCES SHOULD
CONTINUE TO DWINDLE EACH DAY THROUGH THE REMAINDER OF THE WORK WEEK.
AN UPPER LEVEL DISTURBANCE IN THE GREAT BASIN WILL CLIP THE FAR NW
WEDNESDAY/THURSDAY...LEADING TO A BOUT OF ENHANCED WINDS AT THE SFC.
OTHERWISE...PCPN CHANCES WILL BE RELEGATED TO THE CONTINENTAL DIVIDE
AND INTO THE NRN MOUNTAINS. INVERTED-V SOUNDINGS WILL CONTINUE TO BE
A CONCERN...LEADING TO GUSTY DOWNBURST WINDS.

FOR THE WEEKEND...HIGH PRESSURE ELONGATES TO AN W-E ORIENTATION...
BLOCKING THE DEEP MOISTURE PLUME OVER MEXICO TO THE SOUTH. EARLIER
MODELS HAD SUGGESTED THE MOISTURE SURGE COULD MIGRATE INTO THE SWRN
UNITED STATES...BUT LATEST INDICATIONS SUGGEST IT WILL BE SHUNTED TO
THE WEST INTO BAJA CALIFORNIA/SRN CA. MMT/DPORTER

.AVIATION...
A BACK DOOR COLD FRONT/SURFACE WIND SHIFT HAD PUSHED WESTWARD
THROUGH THE MID AND UPPER RIO GRANDE VALLEY BY MID DAY MONDAY BUT
HAD SLOWED ITS WESTWARD PROGRESS DURING THE AFTERNOON. A COMBINATION
OF THE INCREASED LOW LEVEL MOISTURE BEHIND THE BACK DOOR FRONT AND
MEAGER BUT SIGNIFICANT MID LEVEL MOISTURE DRIFTING UP FROM THE SOUTH
HAS RESULTED IN SCATTERED TO ISOLATED MOSTLY DRY THUNDERSTORM
DEVELOPMENT FOR ALL BUT THE FAR NORTHWEST AND SOUTHEAST CORNERS OF
OUR AREA. THE UNSTABLE AND VERY WARM AIRMASS ALLOWS THUNDERSTORMS
AND CONVECTIVE BUILDUPS TO GENERATE STRONG DOWNBURST WINDS. IN
ADDITION THE SMOKE FROM THE LOS CONCHAS FIRE NEAR LOS ALAMOS AND THE
PACHECO FIRE NORTH OF SANTA FE MAY CAUSE LOCAL VISIBILITY PROBLEMS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

.FIRE WEATHER...
HIGH CONCERN PERSISTS FOR THE LAS CONCHAS WILDFIRE AS MANDATORY
EVACUATIONS WERE ORDERED FOR RESIDENTS OF LOS ALAMOS. A BACK DOOR
COLD FRONT...AND LOW LEVEL EAST TO SOUTHEAST WINDS BEHIND THE
FRONT...PUSHED WESTWARD THROUGH THE MID AND UPPER RIO GRANDE
VALLEY REACHING THE VERY ACTIVE LAS CONCHAS AND PACHECO WILDFIRES
BY EARLY MONDAY AFTERNOON.

DRY AND HIGHLY UNSTABLE AIR OVER ALL BUT THE FOUR CORNERS REGION HAS
SEEN A MEAGER BUT SUFFICIENT INTRUSION OF MID LEVEL MOISTURE TO
ALLOW FOR AFTERNOON CONVECTION. LOW LEVEL MOISTURE IS HIGHEST IN
NORTHEAST NEW MEXICO WHERE THE BACK DOOR COLD FRONT FIRST ARRIVED.
DRY THUNDERSTORMS MONDAY AFTERNOON AND EVENING ARE MOST LIKELY FROM
THE CONTINENTAL DIVIDE THROUGH THE MID AND UPPER RIO GRANDE VALLEY
INTO THE CENTRAL MOUNTAIN CHAIN. A MIX OF DRY AND WET THUNDERSTORMS
WILL BE SCATTERED OVER NORTHEAST NEW MEXICO THROUGH TONIGHT.

GUSTY EAST CANYON WINDS ARE EXPECTED TO PERSIST INTO THE MID AND
UPPER RIO GRANDE VALLEY OVERNIGHT BUT LOW LEVEL MOISTURE TRANSPORT
WITH THE EAST WINDS WILL BE SHALLOW AND LIKELY TO BE MIXED OUT WITH
DAYTIME HEATING TUESDAY IN THE RIO GRANDE VALLEY. HOWEVER RH RECOVERY
TONIGHT WILL BE EXCELLENT OVER A GOOD CHUNK OF THE NORTHEAST WITH
FAIR TO GOOD VALUES FROM THE MID AND UPPER RIO GRANDE VALLEY INTO
THE SANGRE DE CRISTO MOUNTAINS.

LOW AND MID LEVEL WINDS WILL SHIFT TO SOUTHERLY TUESDAY THROUGH
WEDNESDAY AS THE UPPER HIGH OVER SOUTHEAST NEW MEXICO SHIFTS A
LITTLE FURTHER TO THE EAST. THE MAIN AXIS OF MID LEVEL MOISTURE AND
ATMOSPHERIC INSTABILITY WILL BE OVER CENTRAL AND WESTERN NM TUESDAY
THROUGH WEDNESDAY WITH CONTINUED POTENTIAL FOR MAINLY DRY
THUNDERSTORMS AND ASSOCIATED CLOUD TO GROUND LIGHTNING.

WITH BRISK SOUTH TO SOUTHWEST WINDS TUESDAY AND A GRADUAL DRYING OF
THE LOW LEVEL AIRMASS IN NORTHEAST NEW MEXICO...THERE COULD BE AN
HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS FROM NORTH OF I-40
AND EAST OF I-25 DURING THE LATE AFTERNOON TUESDAY.

NOT MUCH CHANGE IS SEEN IN THE WEATHER PATTERN FOR THE REST OF THIS
WEEK AS MOISTURE REMAINS AT LEVELS THAT ALLOW FOR ISOLATED TO
SCATTERED MOSTLY DRY THUNDERSTORMS BUT NOT FOR BENEFICIAL RAINFALL.

DAYTIME TEMPERATURES WILL REMAIN WARMER THAN NORMAL FOR LATE JUNE
THROUGH AT LEAST FRIDAY. 07

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  58 100  62  97 /   0   0  10  10
DULCE...........................  45  90  51  90 /   0  10  20  10
CUBA............................  51  91  56  89 /   0  10  20  10
GALLUP..........................  51  94  57  93 /   0  10  10  10
EL MORRO........................  47  90  49  89 /   0  20  20  10
GRANTS..........................  51  94  55  94 /   0  20  20   5
QUEMADO.........................  51  94  53  90 /   0  10  10   5
GLENWOOD........................  62 102  64  95 /   0   5  10   5
CHAMA...........................  44  85  50  84 /   5  20  20  10
LOS ALAMOS......................  66  90  67  89 /   5  10  10   5
PECOS...........................  56  88  59  87 /   5  20  10   5
CERRO/QUESTA....................  52  87  56  88 /   0  20  20  10
RED RIVER.......................  46  77  50  77 /   0  20  20  10
ANGEL FIRE......................  44  80  50  82 /   0  30  20  10
TAOS............................  50  92  55  90 /   0  10  20   5
MORA............................  54  83  57  85 /   5  20  10  10
ESPANOLA........................  56  96  60  95 /   5  10  10   5
SANTA FE........................  59  93  61  89 /   5  10  10   5
SANTA FE AIRPORT................  59  93  62  91 /   5  10  10   5
ALBUQUERQUE FOOTHILLS...........  65  97  64  95 /   0   5   5   5
ALBUQUERQUE HEIGHTS.............  69  98  69  96 /   0   5   5   5
ALBUQUERQUE VALLEY..............  61  99  62  97 /   0   5   5   5
ALBUQUERQUE WEST MESA...........  63  98  64  97 /   0   5   5   5
LOS LUNAS.......................  60 100  60  98 /   0   5   5   5
RIO RANCHO......................  64  98  60  96 /   0   5   5   5
SOCORRO.........................  65  99  65  97 /   0   0   5   5
SANDIA PARK/CEDAR CREST.........  57  94  59  92 /   5  10  10   5
TIJERAS.........................  59  96  62  94 /   5  10  10   5
MORIARTY/ESTANCIA...............  53  92  57  91 /   5   5   5   5
CLINES CORNERS..................  59  87  57  87 /   5   5   5   5
GRAN QUIVIRA....................  62  92  62  90 /   5   5   5   5
CARRIZOZO.......................  65  95  63  93 /   5   0   0   5
RUIDOSO.........................  57  86  57  83 /  10   5   0   5
CAPULIN.........................  54  88  60  90 /  10  10  10   5
RATON...........................  56  93  58  94 /   5  20  10   5
SPRINGER........................  59  93  59  97 /   5  20  10   5
LAS VEGAS.......................  56  88  60  89 /   5  20  10   5
CLAYTON.........................  61  96  65  99 /  10   5   5   5
ROY.............................  62  91  63  94 /  10   5   5   5
CONCHAS.........................  68  98  69 101 /  10   5   5   5
SANTA ROSA......................  66  96  67  98 /  10   0   0   5
TUCUMCARI.......................  67 100  68 102 /  40   5   5   5
CLOVIS..........................  66  98  64  98 /  70   0   0   5
PORTALES........................  66  99  67 100 /  70   0   0   5
FORT SUMNER.....................  68  99  68 100 /  40   0   0   5
ROSWELL.........................  69 100  66 101 /  60   0   0   5
PICACHO.........................  61  95  61  96 /  20   0   0   5
ELK.............................  57  90  57  90 /  20   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, Jun 27, 4:52 AM MST, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT MON JUN 27 2011

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. THE STORMS
WILL FAVOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT
HIGHLANDS AND NORTHEAST PLAINS. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE RELEGATED TO THE NORTHEAST WHERE STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.
STORMS THAT DEVELOP TO THE WEST OF THE CENTRAL MOUNTAIN CHAIN WILL
BE DRY BUT CAPABLE OF PRODUCING STRONG AND ERRATIC WIND GUSTS
WHICH MAY ENHANCE WILDFIRE ACTIVITY.

SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE
VISIBILITIES AND IMPACT AREAS TO THE EAST AND NORTHEAST OF THE
FIRE. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR TODAY.

FOR TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN CAUSING A MODERATE TO STRONG EAST CANYON
WIND EVENT IN THE ALBUQUERQUE METRO AREA. SUSTAINED EASTERLY WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. CONTACT YOUR LOCAL
LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT LARGE HAIL...DAMAGING WINDS...TORNADOES
AND WILDFIRES. VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ.

17

In the hours before

Special weather statement, Jun 27, 7:14 PM MST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT MON JUN 27 2011

NMZ535-536-280245-
CURRY COUNTY-ROOSEVELT COUNTY-
814 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY AND NORTHERN
ROOSEVELT COUNTIES THROUGH 845 PM MDT...

AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PORTALES...MOVING NORTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES...MELROSE...SAINT
VRAIN...CANNON AFB AND PORTAIR.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3446 10363 3440 10325 3425 10304 3392 10356
      3408 10380
TIME...MOT...LOC 0215Z 235DEG 20KT 3415 10344

34
Special weather statement, Jun 27, 7:40 PM MST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT MON JUN 27 2011

NMZ535-536-280315-
CURRY COUNTY-ROOSEVELT COUNTY-
840 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY AND EASTERN
ROOSEVELT COUNTIES THROUGH 915 PM MDT...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WEST CAMP...OR ABOUT 12 MILES
SOUTHEAST OF CLOVIS...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...TEXICO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3419 10324 3443 10316 3440 10302 3417 10303
TIME...MOT...LOC 0240Z 196DEG 2KT 3427 10307

34
Special weather statement, Jun 27, 8:11 PM MST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT MON JUN 27 2011

NMZ535-280345-
CURRY COUNTY-
911 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY THROUGH
945 PM MDT...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FARWELL...OR ABOUT 10 MILES EAST OF
CLOVIS...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3432 10315 3463 10316 3462 10302 3441 10302
      3432 10302 3431 10303
TIME...MOT...LOC 0311Z 184DEG 7KT 3441 10303

34
Special weather statement, Jun 27, 8:45 PM MST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MDT MON JUN 27 2011

NMZ535-280415-
CURRY COUNTY-
945 PM MDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CURRY COUNTY THROUGH 1015
PM MDT...

AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF RHEA...OR ABOUT 15 MILES
NORTH OF CLOVIS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...BELLVIEW.

&&

LAT...LON 3442 10303 3440 10334 3467 10332 3490 10303
      3488 10300 3442 10302
TIME...MOT...LOC 0345Z 221DEG 14KT 3462 10311

40
Local storm report, Jun 27, 9:45 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 PM MDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 ENE CORONA            34.26N 105.57W
06/27/2011  M0.75 INCH       LINCOLN            NM   TRAINED SPOTTER

0751 PM     TSTM WND GST     4 SSE ROSWELL           33.32N 104.50W
06/27/2011  M60 MPH          CHAVES             NM   ASOS

            KROW ASOS.

0751 PM     TSTM WND DMG     ROSWELL                 33.37N 104.53W
06/27/2011                   CHAVES             NM   TRAINED SPOTTER

            ROOF RIPPED OFF HOUSE

0755 PM     HAIL             ROSWELL                 33.37N 104.53W
06/27/2011  E0.88 INCH       CHAVES             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1101163 ABQ1101164 ABQ1101165 ABQ1101166

JLP

Event by event

2 drought. Local standard time, as filed.

Drought, Chuska Mountains

When
June 28, 12:00 AM MST to June 30, 11:59 PM MST
Where
Chuska Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Juan Mountains

When
June 28, 12:00 AM MST to June 30, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311923, 311924.